Barrenechea, G.R. and Valentin, F. (2002) An unusual stabilized finite element method for a generalized Stokes problem. Numerische Mathematik, 92 (4). pp. 653-677. ISSN 0029-599XFull text not available in this repository. (Request a copy from the Strathclyde author)
An unusual stabilized finite element is presented and analyzed herein for a generalized Stokes problem with a dominating zeroth order term. The method consists in subtracting a mesh dependent term from the formulation without compromising consistency. The design of this mesh dependent term, as well as the stabilization parameter involved, are suggested by bubble condensation. Stability is proven for any combination of velocity and pressure spaces, under the hypotheses of continuity for the pressure space. Optimal order error estimates are derived for the velocity and the pressure, using the standard norms for these unknowns. Numerical experiments confirming these theoretical results, and comparisons with previous methods are presented.
|Keywords:||numerical mathematics, Stokes problem, finite element method, Mathematics, Computational Mathematics, Applied Mathematics|
|Subjects:||Science > Mathematics|
|Department:||Faculty of Science > Mathematics and Statistics|
|Depositing user:||Strathprints Administrator|
|Date Deposited:||27 Nov 2007|
|Last modified:||06 Jan 2017 04:43|